Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 76, NWS Cleveland, OH

June 10, 2005Huron County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 10, 2005, 3:22 PM EDT for Huron County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 3:22 PM EDT (19:22 UTC)
Expired
Jun 10, 2005, 4:00 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Huron County, OH

The radar

The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 3:30 PM EDTTSTM WND DMG12 Se Norwalk, OHTREE DOWN.
Jun 10, 3:30 PM EDTTSTM WND DMG8 Se Norwalk, OHSIGN BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 101923
SVRCLE
OHC077-102000-
/O.NEW.KCLE.SV.W.0076.050610T1922Z-050610T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HURON COUNTY IN NORTH CENTRAL OHIO

* UNTIL 400 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF NEW LONDON...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...

   NORTH FIELD
   OLENA

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4128 8250 4128 8244 4120 8234 4109 8233
      4106 8237 4107 8242 4103 8243 4100 8248
      4100 8263 4107 8273

$$
1 follow-up statement
000 
WWUS51 KCLE 101950
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
350 PM EDT FRI JUN 10 2005

OHC077-102000-
/O.CON.KCLE.SV.W.0076.000000T0000Z-050610T2000Z/
HURON OH-
350 PM EDT FRI JUN 10 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EDT FOR HURON
COUNTY...


AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR GREENWICH...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAKEMAN...
  NEW LONDON...

LAT...LON 4128 8250 4128 8244 4120 8234 4109 8233
      4106 8237 4107 8242 4103 8243 4100 8248
      4100 8263 4107 8273

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:20 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 10, 2:20 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
220 PM EDT FRI JUN 10 2005

.SHORT TERM (TONIGHT THRU MONDAY)...

THE TROPICAL EXPRESS HAS ARRIVED AND WILL CONTINUE THROUGH THE
WEEKEND.  THE LATEST SURFACE MAPS SHOWS A SIMILAR PATTERN TO THE
LAST FEW DAYS.  THE LARGE RIDGE OVER THE EAST COAST CONTINUES TO
DOMINATE THE WEATHER.  MOST OF THE FORECAST AREA IS ON THE WEST SIDE
OF THE RIDGE AND WE ARE EXPERIENCE A SOUTHERLY FLOW OVER THE AREA.
SLOWLY THIS FLOW HAS ALLOWED THE DEWPOINTS TO CLIMB INTO THE UPPER
60S.  THE 12Z SOUNDING AT DTX SHOWS DEEP MOISTURE TO 500 MB.  BOTH
SATELLITE AND RADAR CONTINUE TO SHOW DIURNAL CU AND THUNDERSTORMS
DEVELOPING.  THE COVERAGE THIS AFTERNOON APPEARS TO BE MORE THAN
PREVIOUS AFTERNOONS.  THIS IS LIKELY A RESULT OF THE DEEPER MOISTURE
THAT HAS MOVED INTO THE REGION.

THIS SOUTHERLY TROPICAL EXPRESS WILL CONTINUE THROUGH THE WEEKEND.
A WRENCH IN THE WHOLE FORECAST IS THE MOVEMENT OF TROPICAL STORM
ARLENE.  THE MODELS HAVE BEEN FAIRLY CONSISTENT IN MOVING THE
REMNANTS OF THE STORM ALONG THE WEST SIDE OF THE RIDGE AND INTO THE
OHIO VALLEY.  BASED ON THE CURRENT STRENGTH OF THE RIDGE...I SEE NO
REASON TO ARGUE WITH THE MODELS.  THE MOISTURE FROM THIS SYSTEM WILL
BEGIN TO STREAM INTO THE OHIO VALLEY AS EARLY AS SUNDAY. THE MODELS
DIFFER SLIGHTLY ON THE POSITION OF THE TROPICAL LOW ITSELF BUT MOST
OF THE MODELS TRY TO CONVERGE ON A SOLUTION WHERE THE CENTER OF THE
TROPICAL LOW WL REACH THE FORECAST AREA SOMETIME ON MONDAY.  A UPPER
LEVEL SYSTEM AND COLD FRONT WILL BE APPROACHING FROM THE WEST  LATE
MONDAY.  THIS FRONT MAY INTERACT WITH THE TROPICAL MOISTURE AND
WIDESPREAD RAIN AND THUNDER WILL BE LIKELY. ANYTIME WE HAVE A
TROPICAL SYSTEM THE THOUGHT OF FLOODING CROSSES MY MIND.  WITH THIS
EVENT THE FORECAST AREA HAS BEEN VERY SO WIDESPREAD FLOODING IS NOT
A MAJOR CONCERN.  HOWEVER...WE WILL MOST LIKELY NEED TO BE CONCERNED
WITH THE THREAT OF LOCALIZED FLASH FLOODING. PRECIPITABLE WATERS
VALUES WILL BE VERY HIGH AND THE RAIN WILL COME FAST AND FURIOUS
FROM THUNDERSTORMS AND THIS COULD FLOOD SOME LOCAL AREAS.  THIS
THREAT WILL NEED TO BE MONITORED THROUGH THE WEEKEND.  I WL KEEP
TEMPS ON THE HIGH END OF GUIDANCE FOR SAT AND NEAR GUIDANCE ON
SUNDAY SINCE MORE WIDESPREAD PCPN ON SUN MAY ADJUST TEMPS DOWN A FEW
DEGREES.

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...

BERMUDA HIGH OVER THE REGION SHOWS SIGN OF WEAKENING IN THE EXTENDED
PERIOD.  FOR THE EARLY PART OF THE EXTENDED WE WILL BE CONTENDING
WITH THE REMNANTS OF TROPICAL STORM ARLENE AS IT MOVES ALONG THE
WEST SIDE OF THE RIDGE.  THE GFS CURRENTLY INDICATES THAT MOST OF
THE DEEP MOISTURE ASSOCIATED WITH THE STORM SHOULD MOVE SLIGHTLY
EAST OF THE FORECAST AREA...HOWEVER SOME OF THE MOISTURE WILL SPREAD
OVER THE REGION MONDAY INTO TUESDAY.  THE MODELS SHOW THE
DEVELOPMENT OF AN UPPER LEVEL LOW ON TUESDAY.  THIS UPPER LEVEL
SYSTEM SHOULD DEEPEN AND MOVE OVER THE OHIO VALLEY BY MID WEEK.  THE
MODELS INDICATE THIS SYSTEM WILL CUT OFF OVER THE GREAT LAKES LATE
IN THE WEEK.  WE COULD BE IN FOR A COOL DOWN FOR THE MID PART OF
NEXT WEEK.  WITH THE AMOUNT OF MOISTURE THAT MOVES UP FROM THE
TROPICAL SYSTEM AND THE UPPER LEVEL DYNAMICS FROM THE APPROACHING
UPPER LEVEL SYSTEM...RAIN WILL BE A GOOD BET ON TUE INTO WED.  WITH
THE COOL UPPER LEVEL LOW OVER THE REGION...DIURNAL SHOWERS AND
THUNDERSTORMS WILL BE OCCURRING THROUGH THE REMAINDER OF THE
FORECAST PERIOD.
&&

.AVIATION(18Z-18Z)...
VERY MOIST AND UNSTABLE AIRMASS...HOWEVER NO REAL UPR SUPPORT FOR
ORGANIZED CONVECTION OUTBREAK...HOWEVER RADAR SHOWS TSTM ACTIVITY
SPREAD ACRS THE FCST AREA AT THIS TIME (1735Z).  TSTMS TO
DIMINISH AFT SUNSET. OVR NITE LOOK FOR MORE FOG/HAZE TO FORM
DUE TO THE INCREASED MOISTURE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&

SHORT TERM...GTG
LONG TERM...GTG
AVIATION...BC
Hazardous weather outlook, Jun 10, 4:47 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
447 AM EDT FRI JUN 10 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110847-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
447 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY.  THERE IS THE
POSSIBILITY THAT AN ISOLATED STORM OR TWO COULD REACH SEVERE LIMITS
PRODUCING PENNY OR LARGER HAIL OR DAMAGING THUNDERSTORM WIND GUSTS.

THE HEAT COULD CAUSE PROBLEMS FOR THOSE WITH DISORDERS THAT ARE
AFFECTED BY THE HEAT AND HUMIDITY. TEMPERATURES ARE EXPECTED TO CLIMB
TO AROUND 90 DEGREES WITH HEAT INDEX VALUES APPROACHING 100 DEGREES.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE NO CHANGE IN THE WEATHER PATTERN THROUGH AT LEAST
TUESDAY.  THE HEAT WILL CONTINUE ALONG WITH A CHANCE FOR
THUNDERSTORMS.  SOME ISOLATED THUNDERSTORMS COULD REACH SEVERE
LIMITS.

THE LATTER PART OF THE WEEK MAY SEE SOME RELIEF BUT CURRENT
INDICATIONS ARE THE COLD FRONT WILL STALL WEST OF THE AREA AS THE
BERMUDA HIGH STRENGTHENS.  THIS COULD EXTEND THE HEAT AND HUMIDITY
INTO THE LATTER PART OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.  HOWEVER...SPOTTERS ARE
ENCOURAGED TO CALL IN ANY STORM RELATED DAMAGE REPORTS...HAIL AND
FLOODING REPORTS FROM THE THUNDERSTORMS TO THE NATIONAL WEATHER
SERVICE.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:14 PM EDTSpecial Marine WarningCLE2 hr
Jun 10, 12:24 AM EDTSevere Thunderstorm WarningCLESandusky63 min
Jun 10, 2:48 AM EDTSevere Thunderstorm WarningCLELake57 min
Jun 10, 3:24 AM EDTSpecial Marine WarningCLE66 min
Jun 10, 3:40 PM EDTSevere Thunderstorm WarningCLEStark53 min
Jun 10, 3:47 PM EDTFlash Flood WarningCLEMarion3 hr
Jun 10, 4:04 PM EDTSevere Thunderstorm WarningCLELorain56 min
Jun 10, 4:06 PM EDTSpecial Marine WarningCLE54 min
Jun 10, 4:12 PM EDTFlash Flood WarningCLEHolmes3 hr
Jun 10, 4:42 PM EDTFlash Flood WarningCLEAshtabula3 hr
Jun 10, 5:04 PM EDTFlash Flood WarningCLEKnox3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.